Department of Mathematics
 Search | Help | Login | pdf version | printable version

Math @ Duke





.......................

.......................


Publications [#244194] of Thomas P. Witelski

search www.ams.org.

Papers Published

  1. Witelski, TP, Shocks in nonlinear diffusion, Applied Mathematics Letters, vol. 8 no. 5 (1995), pp. 27-32, ISSN 0893-9659 [gz], [doi]
    (last updated on 2017/12/13)

    Abstract:
    Using two models that incorporate a nonlinear forward-backward heat equation, we demonstrate the existence of well-defined weak solutions containing shocks for diffusive problems. Occurrence of shocks is connected to multivalued inverse solutions and nonmonotone potential functions. Unique viscous solutions are determined from perturbation theory by matching to a shock layer condition. Results of direct numerical simulations are also discussed. © 1995.

 

dept@math.duke.edu
ph: 919.660.2800
fax: 919.660.2821

Mathematics Department
Duke University, Box 90320
Durham, NC 27708-0320